South Dakota, 2008

Tornadoes and Flash Flooding in South Dakota, June 5, 2008

June 5, 2008 · NWS FSD · 40 events in 17 counties and zones

Thunderstorms produced numerous events of tornadoes, large hail and damaging winds over southeast South Dakota from late morning through the evening of June 5th. The thunderstorms also produced heavy rain which resulted in flash flooding at several locations.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1.2 million
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FSD wrote it up.

Thunderstorms produced numerous events of tornadoes, large hail and damaging winds over southeast South Dakota from late morning through the evening of June 5th. The thunderstorms also produced heavy rain which resulted in flash flooding at several locations.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Jun 5, 3:55 AM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Jun 5, 3:55 AM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
455 AM CDT THU JUN 5 2008

.DISCUSSION...

WARM ADVECTION SHRA/TSRA FELL APART IN MOST OF CWA OVERNGT AS NEB/IA
CONVECTION TOOK OVER CLOSER TO WMFNT. SO CUT BACK COVERAGE AND
INTENSITY THIS MRNG AND HAVE CANCELLED ALL WATCHES. COULD REGENERATE
DURG MRNG...MAINLY NORTH OF I90 AND EAST OF I29...BUT STILL ONLY
SCATTERED EXPCD. HOWEVER...DANGEROUS SITUATION STILL DVLPG LATE
THIS AFTN AND EVE AS MAIN DYNAMICS FINALLY MOVE NEWD INTO CWA AND
INTERACT WITH SFC WMFNT SURGING NWD THRU SERN CWA. THIS FNT WILL BE
FLWD BY STG SSELY FLOW OF MUCH WARMER AND VERY MOIST AND UNSTABLE
AIR...FUELING STG TSTM DVLPMT EVEN N AND W OF FNT OVER MOST OF CWA
DUE TO STG DYNAMICS ALOFT. MAIN THREAT FOR SUPERCELLS AND TORNADOES
SHOULD BE ALG AND SE OF A LN FM MWM TO FSD TO YKN...BUT SURGING
WMFNT COULD BRING MAIN ACTION EVEN FURTHER N AND W BY EARLY EVE.
HEAVY RAIN WILL REDVLP WITH DVLPG MCSS MOVG EWD OVER CWA DURG
EVE...AND DAYSHIFT WILL HAVE TO PONDER ANOTHER FFA DEPENDING ON
WHERE IT COULD SET UP. WRAPAROUND SCT SHRA MOVG EWD OVER MAINLY NRN
CWA LATE TNGT THRU FRI MRNG...WITH BRISK SWLY FLOW OF MILDER AND
DRIER AIR EXPCD BY AFTN. PRETTY MUCH STATUS QUO ON FCST THEREAFTER
WITH SOME MINOR ADJUSTMENTS. SEEMS SLY FLOW SHOULD BRING SOME LOW
LVL MOISTURE RETURN FOR THE CHCS OF TSTMS DVLPG SE OVER CWA LATE FRI
NGT THRU SAT NGT....BUT NEXT MAIN PRECIP EVENT SHOULD HOLD OFF TIL
SUN NGT AND BEYOND.

&&

AVIATION...

SCATTERED SHOWERS AND THUNDERSTORMS...CARRYING MVFR CONDITIONS...
WILL BE POSSIBLE AT TAF SITES THROUGH AROUND 15Z...BEFORE TAPERING
OFF FROM SOUTH TO NORTH IN THE LATE MORNING. ADDITIONAL SCATTERED
SHOWERS AND THUNDERSTORMS WILL REDEVELOP AFTER 20Z THIS AFTERNOON...
WITH MVFR TO IFR CONDITIONS IN HEAVIER STORMS.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
MN...NONE.
IA...NONE.
NE...NONE.

&&

RSR
Hazardous weather outlook, Jun 5, 5:16 AM CST, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
616 AM CDT THU JUN 05 2008

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-061200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
616 AM CDT THU JUN 05 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS MORNING
THROUGH EARLY AFTERNOON. SEVERE WEATHER IS NOT EXPECTED UNTIL
LATER IN THE AFTERNOON...WHEN WIDESPREAD THUNDERSTORMS SHOULD
DEVELOP MAINLY WEST OF INTERSTATE 29...MOVING EAST OVER THE
ENTIRE AREA THIS EVENING. SOME OF THESE THUNDERSTORMS SHOULD
CONTAIN LARGE HAIL...POSSIBLY UP TO BASEBALL SIZE. THERE WILL
ALSO BE A THREAT OF DAMAGING WINDS AND ISOLATED
TORNADOES...MAINLY ALONG AND SOUTHEAST OF A LINE FROM MARSHALL
MINNESOTA TO SIOUX FALLS TO SPRINGFIELD SOUTH DAKOTA.

FLOODING...
THE LITTLE SIOUX RIVER FROM AROUND SPENCER TO LINN GROVE IS
EXPECTED TO CREST AT OR JUST SLIGHTLY ABOVE FLOOD STAGE BY LATE
THIS WEEK.

MINOR TO MODERATE FLOODING IS EXPECTED ALONG PORTIONS OF THE
VERMILLION RIVER THE NEXT FEW DAY. RAINS FROM THUNDERSTORMS ARE
EXPECTED OVER THE NEXT FEW DAYS...WHICH COULD BE CAUSE FOR
CONTINUED OR ADDITIONAL FLOODING.

THUNDERSTORMS SHOULD CAUSE LOCALLY VERY HEAVY RAINS LATE THIS
AFTERNOON AND EVENING...PRODUCING 1 TO 3 INCHES RAINFALL. THIS
COULD CREATE SOME LOCALIZED FLASH FLOODING ISSUES AS WELL AS
INCREASE THE THREAT OF ADDITIONAL FLOODING ON CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY AFTER 4 PM CDT WEST OF
INTERSTATE 29...AND OVER MOST OF SOUTHWEST MINNESOTA AND
NORTHWEST IOWA BY 7 PM CDT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jun 5, 5:43 AM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
643 AM CDT THU JUN 05 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             5 SW UTICA              42.93N 97.56W
06/04/2008  E1.50 INCH       YANKTON            SD   TRAINED SPOTTER

0435 PM     FLASH FLOOD      2 S TABOR               42.91N 97.66W
06/04/2008                   BON HOMME          SD   TRAINED SPOTTER

            FIELDS WASHED OUT SOUTH OF TABOR

0510 PM     HAIL             5 NW YANKTON            42.94N 97.45W
06/04/2008  E0.88 INCH       YANKTON            SD   PUBLIC

0530 PM     FLASH FLOOD      6 SSW UTICA             42.91N 97.54W
06/04/2008                   YANKTON            SD   LAW ENFORCEMENT

            FLOODING IN FIELDS NEAR HWY 50/52 JUNCTION. TWO INCHES OF
            RAIN IN ABOUT 45 MINUTES.

0700 PM     FLASH FLOOD      DANTE                   43.04N 98.19W
06/04/2008                   CHARLES MIX        SD   LAW ENFORCEMENT

            ROAD FLOODING IN AND NEAR DANTE WITH 3 INCHES OF RAIN.

0715 PM     FLASH FLOOD      8 S ALEXANDRIA          43.54N 97.78W
06/04/2008                   HANSON             SD   EMERGENCY MNGR

            SEVERAL COUNTY/TOWNSHIP ROADS FLOODED NEAR HIGHWAY 42

1052 PM     DOWNBURST        5 S GALVA               42.43N 95.42W
06/04/2008                   IDA                IA   LAW ENFORCEMENT

            DOWNBURST WINDS CAUSED TREE DAMAGE BLOCKING HIGHWAY 20.

&&

GHARMON

The radar

The Sioux Falls radar (KFSD), 153 km away, was scanning. The volume nearest the first event began at 15:58 UTC.

Open the radar archive at this moment

Event by event

16 hail, 9 thunderstorm wind, 9 flash flood, 4 tornado, 1 flood, 1 high wind. Local standard time, as filed.

Thunderstorm Wind, Charles Mix

When
June 5, 10:00 AM CST
Where
Charles Mix County, 0.86 mi NW of Marty
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.990, -98.430

Hail, Charles Mix

When
June 5, 10:05 AM CST
Where
Charles Mix County, 0.86 mi NE of Lake Andes
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
43.160, -98.540

Hail, Charles Mix

When
June 5, 10:11 AM CST
Where
Charles Mix County, Wagner
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
43.080, -98.300

Hail, Charles Mix

When
June 5, 10:21 AM CST
Where
Charles Mix County, 0.86 mi NE of Dante
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.040, -98.190

Hail, Douglas

When
June 5, 10:30 AM CST
Where
Douglas County, 2.13 mi WNW of Delmont
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.280, -98.210

Hail, Clay

When
June 5, 10:45 AM CST
Where
Clay County, 0.51 mi E of Meckling
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.830, -97.060

Flash Flood, Hutchinson

When
June 5, 10:55 AM CST to 6:45 PM CST
Where
Hutchinson County, 5 mi W of Dimock to 5 mi E of Dimock
Cause
Heavy Rain
Property damage
$1.0 million
Reported by
Emergency Manager
Coordinates
43.470, -98.080

Repeated heavy rain from thunderstorms caused widespread flash flooding in western Hutchinson County. Communities affected included Parkston and Tripp, with Parkston being especially hard hit. Numerous roads and homes were flooded, including up to 200 homes in Parkston. Parks and businesses were also flooded. In nearby rural areas, numerous fields were flooded, causing an unknown amount of crop damage. Small streams such as Pony Creek in Parkston flooded, adding to the damage.

Hail, Hanson

When
June 5, 11:05 AM CST
Where
Hanson County, 8.72 mi ESE of Alexandria
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.600, -97.620

Hail, Hanson

When
June 5, 11:10 AM CST
Where
Hanson County, 5.43 mi SE of Rockport
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.520, -97.730

Hail, Clay

When
June 5, 11:40 AM CST
Where
Clay County, 3.55 mi W of Vermillion
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
42.780, -96.990

Hail, McCook

When
June 5, 11:41 AM CST
Where
McCook County, 0.85 mi SW of Salem
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.720, -97.390

Hail, Clay

When
June 5, 11:42 AM CST
Where
Clay County, 1.23 mi NW of Vermillion
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
42.790, -96.940

Flash Flood, Minnehaha

When
June 5, 11:45 AM CST to 3:30 PM CST
Where
Minnehaha County, 0.85 mi NW of South Sioux Falls to 2.12 mi W of Sioux Falls
Cause
Heavy Rain
Reported by
Public
Coordinates
43.530, -96.760

Heavy rain caused flash flooding of roads on the west side of Sioux Falls, resulting in several vehicles stalling.

Hail, Clay

When
June 5, 11:45 AM CST
Where
Clay County, 4.01 mi SSE of Meckling
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.780, -97.030

Flash Flood, Lincoln

When
June 5, 12:10 PM CST to 6:15 PM CST
Where
Lincoln County, 2 mi W of Tea to 2 mi W of Canton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
43.450, -96.870

Heavy rain caused flooding of numerous roads, fields, and other low areas, with several homes affected.

Hail, Clay

When
June 5, 12:12 PM CST
Where
Clay County, 2.62 mi WSW of Hub City
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
42.940, -96.930

Hail, Lincoln

When
June 5, 12:38 PM CST
Where
Lincoln County, 6.54 mi SSE of Lennox Skie Arpt
Measured
0.75 in hail
Reported by
Public
Coordinates
43.210, -96.790

Flash Flood, Brule

When
June 5, 3:30 PM CST to 5:40 PM CST
Where
Brule County, 5 mi SSW of Chamberlain to 10 mi SSE of Pukwana
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
43.733, -99.368

Heavy rainfall of around 3 inches in a short time caused flooding of numerous roads, with some roads being washed out or temporarily closed. Basements and parks were flooded in Chamberlain, with minor damage to a baseball field. Farmland was also flooded with unknown damage to crops.

Hail, Gregory

When
June 5, 3:33 PM CST
Where
Gregory County, 1.22 mi SW of Bonesteel
Measured
0.75 in hail
Reported by
Public
Coordinates
43.060, -98.970

Tornado, Charles Mix

When
June 5, 4:00 PM CST to 4:20 PM CST
Where
Charles Mix County, 1.67 mi WNW of Marty to 1 mi E of Ravinia
Rating
EF1
Path length
9.88 mi
Path width
100 yd
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
42.990, -98.450

A tornado severely damaged a home, destroyed outbuildings, and damaged storage bins at a farm near Ravinia. The tornado also caused tree damage along its path.

Flash Flood, Gregory

When
June 5, 4:02 PM CST to 6:30 PM CST
Where
Gregory County, 2 mi SE of Burke to 9 mi ESE of Burke
Cause
Heavy Rain
Reported by
Public
Coordinates
43.160, -99.272

Heavy rain caused flash flooding of several roads and fields.

Thunderstorm Wind, Charles Mix

When
June 5, 4:17 PM CST
Where
Charles Mix County, 0.69 mi N of Ravinia
Measured
61 kt (70 mph) estimated gust
Property damage
$50,000
Reported by
Law Enforcement
Coordinates
43.140, -98.430

Thunderstorm winds blew the roof off a house, and blew down trees.

Thunderstorm Wind, Charles Mix

When
June 5, 4:20 PM CST
Where
Charles Mix County, 2.89 mi SE of Ravinia
Measured
61 kt (70 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
43.100, -98.390

Thunderstorm winds blew down a 100 foot machine shed, and also blew down several trees.

Thunderstorm Wind, Douglas

When
June 5, 4:45 PM CST
Where
Douglas County, 6.4 mi NNW of Delmont
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.360, -98.200

Hail, Davison

When
June 5, 5:12 PM CST
Where
Davison County, 2 mi W of Ethan
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
43.550, -98.020

Large hail was accompanied by wind gusts to 40 mph.

Flash Flood, Davison

When
June 5, 5:17 PM CST to 6:40 PM CST
Where
Davison County, 5 mi WNW of Mitchell to 2 mi WSW of Ethan
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
43.748, -98.112

Heavy rainfall of around 3 inches in a short time caused flooding of numerous roads and several basements. Rural fields were also flooded.

Thunderstorm Wind, Davison

When
June 5, 5:17 PM CST
Where
Davison County, 0.85 mi NW of Mitchell
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.730, -98.030

Thunderstorm winds caused tree damage, including several trees blown down.

Flash Flood, Douglas

When
June 5, 5:20 PM CST to 6:45 PM CST
Where
Douglas County, 3 mi NW of Corsica to 6 mi SW of Armour
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
43.451, -98.442

Heavy rainfall caused flash flooding of numerous roads and fields, and some basements. There was up to 6 feet of water over a bridge north of Delmont.

Flash Flood, Charles Mix

When
June 5, 5:20 PM CST to 6:45 PM CST
Where
Charles Mix County, 10 mi N of Wagner to 10 mi W of Wagner
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
43.225, -98.300

Heavy rain caused flash flooding of numerous roads and fields. At least two creeks overflowed, adding to the flooding.

Thunderstorm Wind, Davison

When
June 5, 5:23 PM CST
Where
Davison County, 2.59 mi ENE of Mitchell
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.730, -97.970

Thunderstorm Wind, Davison

When
June 5, 5:35 PM CST
Where
Davison County, 0.69 mi S of Ethan
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.540, -97.980

Thunderstorm Wind, Miner

When
June 5, 6:10 PM CST
Where
Miner County, 3.72 mi NE of Canova
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.920, -97.450

Thunderstorm Wind, Bon Homme

When
June 5, 6:20 PM CST
Where
Bon Homme County, 0.51 mi W of Tabor
Measured
61 kt (70 mph) estimated gust
Reported by
Emergency Manager
Coordinates
42.950, -97.660

Thunderstorm winds caused tree damage, including some trees uprooted. The winds also damaged power lines with a resulting power outage.

Flash Flood, Beadle

When
June 5, 6:22 PM CST to 7:00 PM CST
Where
Beadle County, 8.16 mi SSE of Wessington to 5.67 mi SW of Wolsey
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
44.340, -98.620

Heavy rain caused flooding of roads.

Flood, Lake

When
June 5, 6:30 PM CST to 8:30 PM CST
Where
Lake County, 1.47 mi SSW of Chester to 0.5 mi SSE of Chester
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
43.880, -96.940

Heavy rain during the course of the day caused flooding of a few roads in the Chester area.

Hail, Lake

When
June 5, 6:45 PM CST
Where
Lake County, 3.76 mi SSE of Ramona
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
44.070, -97.190

Tornado, Minnehaha

When
June 5, 7:15 PM CST to 7:18 PM CST
Where
Minnehaha County, 2.56 mi SW of Humboldt to 2.07 mi S of Humboldt
Rating
EF0
Path length
1.5 mi
Path width
50 yd
Reported by
Trained Spotter
Coordinates
43.620, -97.100

A tornado caused no reported damage.

High Wind, Brookings

When
June 5, 7:34 PM CST
Where
Brookings forecast zone
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.370, -96.790 (the zone’s center; the record gives no point)

High winds not directly associated with a thunderstorm damaged trees and power lines.

Tornado, Minnehaha

When
June 5, 7:42 PM CST to 7:47 PM CST
Where
Minnehaha County, 2.94 mi SSW of Baltic to 0.85 mi SE of Baltic
Rating
EF2
Path length
2.56 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
43.730, -96.770

A tornado caused damage to silos, farm buildings, power lines, and numerous trees.

Tornado, Moody

When
June 5, 8:00 PM CST to 8:02 PM CST
Where
Moody County, 3.41 mi SW of Trent to 2.56 mi SW of Trent
Rating
EF1
Path length
0.85 mi
Path width
50 yd
Property damage
$10,000
Reported by
Newspaper
Coordinates
43.860, -96.690

A tornado blew a 40 by 100 foot metal machine shed a quarter mile, destroyed an outbuilding, and damaged trees.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Dakota in 2008Every state in 2008This day in weather historyThe tornado archive for South Dakota, 2008Warnings in South Dakota, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115230, 116131, 116132, 116134, 116137, 116138, 116153, 116155, 116156, 116160, 116895, 116896, 116163, 116897, 116178, 116898, 116899, 116900, 116909, 116914, 116913, 116922, 116923, 116925, 116926, 116928, 116929, 116930, 116946, 116947, 116948, 116950, 116951, 116952, 116953, 116954, 116955, 116956, 116957, 116958.